Advertisement

A General Existence Theorem for a Brakke Flow in Codimension One

  • Yoshihiro Tonegawa
Chapter
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

One of the cornerstone results in [7] is the general existence theorem of a Brakke flow. For any 1 ≤ k < n and any initial rectifiable k-varifold with some minor assumption, Brakke gave a proof of a time-global existence of rectifiable Brakke flow starting from the given data. When the initial data is an integral k-varifold, the obtained flow is also integral in the sense defined in Chap.  2.

References

  1. 2.
    Allard, W.K., Almgren, F.J., Jr.: The structure of stationary one dimensional varifolds with positive density. Invent. Math. 34(2), 83–97 (1976)MathSciNetCrossRefGoogle Scholar
  2. 6.
    Bethuel, F., Orlandi, G., Smets, D.: Convergence of the parabolic Ginzburg-Landau equation to motion by mean curvature. Ann. Math. (2) 163(1), 37–163 (2006)MathSciNetCrossRefGoogle Scholar
  3. 7.
    Brakke, K.: The Motion of a Surface by Its Mean Curvature. Mathematical Notes, vol. 20. Princeton University Press, Princeton (1978)Google Scholar
  4. 9.
    Chen, Y.-G., Giga, Y., Goto, S.: Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations. J. Differ. Geom. 33(3), 749–786 (1991)MathSciNetCrossRefGoogle Scholar
  5. 13.
    Evans, L.C., Spruck, J.: Motion of level sets by mean curvature. I. J. Differ. Geom. 33(3), 635–681 (1991)MathSciNetCrossRefGoogle Scholar
  6. 14.
    Evans, L.C., Spruck, J.: Motion of level sets by mean curvature. IV. J. Geom. Anal. 5(1), 77–114 (1995)MathSciNetCrossRefGoogle Scholar
  7. 18.
    Ilmanen, T.: Convergence of the Allen-Cahn equation to Brakke’s motion by mean curvature. J. Differ. Geom. 38(2), 417–461 (1993)MathSciNetCrossRefGoogle Scholar
  8. 19.
    Ilmanen, T.: Elliptic regularization and partial regularity for motion by mean curvature. Mem. Amer. Math. Soc. 120, 520 (1994)MathSciNetzbMATHGoogle Scholar
  9. 22.
    Kim, L., Tonegawa, Y.: On the mean curvature flow of grain boundaries. Ann. Inst. Fourier (Grenoble) 67(1), 43–142 (2017)MathSciNetCrossRefGoogle Scholar
  10. 26.
    Lin, F.H.: Some dynamical properties of Ginzburg-Landau vortices. Commun. Pure Appl. Math. 49(4), 323–359 (1996)MathSciNetCrossRefGoogle Scholar
  11. 32.
    Schulze, F., White, B.: A local regularity theorem for mean curvature flow with triple edges. J. Reine Angew. Math. (to appear). arXiv:1605.06592Google Scholar
  12. 36.
    Tonegawa, Y.: Integrality of varifolds in the singular limit of reaction-diffusion equations. Hiroshima Math. J. 33(3), 323–341 (2003)MathSciNetCrossRefGoogle Scholar
  13. 43.
    White, B.: Mean curvature flow (Stanford University), lecture note taken by Otis Chodosh. https://web.math.princeton.edu/~ochodosh/MCFnotes.pdf

Copyright information

© The Author(s), under exclusive license to Springer Nature Singapore Pte Ltd. 2019

Authors and Affiliations

  • Yoshihiro Tonegawa
    • 1
  1. 1.Tokyo Institute of TechnologyTokyoJapan

Personalised recommendations